Unknown

Dataset Information

Fosfomycin-induced agranulocytosis: a case report and review of the literature.


ABSTRACT:

Background

The intravenous form of fosfomycin, a bactericide antibiotic used to treat multiresistant bacterial infections is little prescribed. The most common reported adverse effects are hypokaliemia and hypernatremia. We describe a case of agranulocytosis, a rarely described side effect that may be fatal.

Case presentation

A 45 year-old woman was admitted to the intensive care unit for post-surgical meningitis following meningioma resection. Meropenem and vancomycin were first introduced. A DRESS-syndrom with meropenem was suspected. Neutropenia was diagnosed three days after the introduction of parenteral fosfomycin and agranulocytosis four days later. Eosinophilia was also observed. A bone marrow aspiration was performed showing a disappearance of the neutrophil granulo

SUBMITTER: Matusik E 

PROVIDER: S-EPMC10576332 | biostudies-literature | 2023 Oct

REPOSITORIES: biostudies-literature